MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC EndoWrist; CURVED BIPOLAR DISSECTOR
Model Number 471344-19
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted right pulmonary lobectomy and pulmonary segmentectomy with mediastinal mass resection procedure, bleeding was noted near the root of the superior pulmonary vein, prompting conversion to open thoracotomy.The bronchus was transected using a sureform 45 curved-tip stapler instrument with a sureform 45 black reload.Approximately 15¿20 minutes later, bleeding from the bronchial artery was observed.The surgeon reported that the bleeding was associated with an unspecified technique performed while using the curved bipolar dissector instrument.A da vinci system, instrument, or accessory did not cause or contribute to the reported event.Hemostasis was successfully achieved using a gauze bandage and compression using robotic instruments and the assistant¿s forceps.The estimated blood loss was not provided; however, the patient did not require a blood transfusion.As a precaution, the proctor elected to convert to a small thoracotomy via anterior port #4.The procedure was completed without further complications and a delay of greater than 30 minutes.The patient had no postoperative complications, there are no concerns for long-term sequelae, and the patient has been discharged.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the curved bipolar dissector instrument to perform failure analysis.A review of the stapler log shows that sureform 45 curved-tip stapler instrument (lot number: k12250828-0103), was installed on the system 3 times and fired 3 stapler reloads (2 white, followed by 1 black).On each install, all clamps were successful, and the firings were each completed with no pauses for compression.There were no stapler related errors in the system logs.

Brand Name
EndoWrist
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50055990
Report Number2955842-2026-33148
Device Sequence Number21491604
Product Code NAY
UDI-Device Identifier00886874121511
UDI-Public(01)00886874121511(11)241205(10)K10241205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number471344-19
Device Catalogue Number471344
Device Lot NumberK10241205 0064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown